Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    I need help...
    avatar
    JenIngraham posted:
    I have issues with constipation...Well the last time I went to the doctors was because of white stool which they couldnt figure out why I was having it except because I am always constipated. Well they also found out I was anemic and put me on Iron everyday for 2 months well I am one month down and have had severe constipation with black/green stool and now only in the mornings I am having bright red blood..not on the stool but dripping out when I pooped which is every 4 days. Today it was the worse and had stomach pain with it too I also feel sick but it might be a cold...any idea what it is? I dont wanna go back in if its nothing to be to worried about. HELP!
    Reply
     
    avatar
    calgal37 responded:
    White stools are typically caused by a problem with the release of bile from the common bile duct. Bile is released as a yellow-green substance and as it's 'digested' it turns the brown we normally associate with the color of the stool. Lack of bile, or a problem with it's release can cause white stools.

    Iron is very constipating, so if you add iron consumption to a system that is already experiencing constipation, you could have a very, very uncomfortable problem.

    If blood is being seen you've got to see the doc to find out what the cause is. It's possible it's due to the 'hardness' of the stool, but it's nothing to guess about.


    Helpful Tips

    Coffee and liver diseaseExpert
    Did you know that drinking coffee is healthy for the liver! Studies show that a people who drank a few cups a day were less likely to scar ... More
    Was this Helpful?
    70 of 128 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the American Gastroenterological Association website